MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C93E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.It was reported that, approximately 2 years post index procedure, the patient presented emergently with a ruptured abdominal aortic aneurysm.Ct on this date showed left iliac limb migration from the left iliac into the aneurysmal sac with a type ib endoleak.The patient received treatment; a non medtronic limb was extended to the external iliac and the internal iliac was occluded with a coil to resolve the event.Per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Additional information was received: it was reported that the patient contacted technical services to report his presentation to hospital for diagnosis of an unknown endoleak.The patient reported the stent graft was explanted and replaced with an unknown manufacturers stent graft.The patient did not know the date of the emergency explant, the hospital where the procedure took place or the physician that carried the procedure.The physician has confirmed that an explant procedure has not taken place and the last procedure completed with this patient was as previously stated, when the patient received intervention for the type ib endoleak and migration.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the events could not be determined; however, it is likely that there has been disease progression.Films prior to implant were not available, the anatomy at implant is unknown, and earlier post-implant films were not provided for comparison.Ct¿s returned from 27 months post-implant revealed that an endurant iis bifurcate, endurant flared limb, and a non-medtronic stent graft system had been implanted in the patient.The max diameter aaa measured 100mm and both common iliacs were also aneurysmal.The endurant bifurcate was positioned 10 -15mm below the lowest right renal artery within the top of the aaa sac, and there was lack of proximal stent graft apposition within the aorta and a proximal type i endoleak was visible.The bifurcate proximal od measured ~37mm, and the aorta at that level was ~50mm in diameter.The infrarenal neck and aortic body were angulated at the gate ring ~80 deg a-p and 30 deg rt-lt; relative to the distal aorta.The films also revealed that the bifurcate ipsi limb on the left had been extended with an endurant flared limb; however, the left limb had evidently pulled out of the left common iliac and was currently positioned within the bottom of the aaa sac.The distal od of the left flared limb measured 30mm, and the diameter at the origin of the left common iliac artery measured ~30mm.A non-medtronic limb was seen having been placed within the left limbs, from the bifurcate flow divider extending distally into the left external iliac; bypassing the left internal which had been coiled.It appears likely that disease progression with iliac artery dilatation may have led to the left limb pulling out of the lcia and distal type i endoleak, which may have contributed to the aaa rupture.Of note, a non-medtronic limb had been placed into the bifurcate gate and extended distally to the right common iliac.An additional non-medtronic bifurcate had been implanted into the right/contra limb with the ipsi limb extending into the right external and the additional contra limb positioned into the right internal iliac artery.It is therefore possible that the other manufacturer¿s devices implanted on the right side may have also contributed to the aaa rupture.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7641474
Report Number2953200-2018-00899
Device Sequence Number2435832
Product Code MIH
UDI-Device Identifier00643169467415
UDI-Public00643169467415
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2017
Device Model NumberETLW1628C93E
Device Catalogue NumberETLW1628C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer08/20/2018
10/09/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date09/14/2018
10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age67 YR
Patient Weight112